2014 年 37 巻 6 号 p. 947-953
It is thought that both selective serotonin reuptake inhibitors (SSRIs) and non-steroidal anti-inflammatory drugs (NSAIDs) can cause the adverse reaction of upper gastrointestinal hemorrhage (UGIH). To evaluate differences in the probability of UGIH occurring when SSRIs, NSAIDs, or both combined are administered, the authors performed a systematic review of related articles and a meta-analysis of data in those articles, which were identified by searching the literature published between 1999 and 2012 using PubMed, Scirus, and Google Scholar. The odds ratios were calculated using the Mantel–Haenszel method. The integrated odds ratios for SSRIs only, NSAIDs only, and the combination were 1.73 (0.65–2.82), 2.55 (1.51–3.59), and 4.02 (2.89–5.15), respectively. Use of the combination resulted in an odds ratio 2.32 times higher than use of either alone. Since the combination of SSRIs and NSAIDs resulted in a significantly higher risk of UGIH than either type of drug alone, clinicians should avoid use of the combination as much as possible. If it is necessary to administer both kinds of drugs, the minimum dosage should be prescribed for the shortest time period possible, and patients, particularly elderly patients, should be closely monitored for development of UGIH and other complications.